Prozac - Floxentine Withdrawal

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Bobby46
New Member


Date Joined Apr 2007
Total Posts : 2
   Posted 4/5/2007 1:02 PM (GMT -7)   
Hi ,

Im new here after coming accross this site after looking for information on the internet and hope someone can help.

I have been suffering lots of problems whilst slowly coming off my Fluoxentine .
The doctor prescribed these for me in October last year after I was complaining of a sudden lack of energy and total fatigue.
As the bloodwork and stress tests showed no big problems he suggested it was depression .
I was taking 20mg a fluoxentine day but still had a constant fatigue plus extra flu symptoms with them.
Although the doctor didnt think it could be side effects of the "prozac" we decided that I should come off them just over a month ago and I started taking them every other day for 2 weeks and am now taking every 3 days just 10mg .

My fatigue has got much worse and small amounts of exercise cause me to be absolutely worn out , I also awake everyday feeling though I have bad influenza , no cold effects ie: runny nose etc just the extreme dizzyness , nausia and fatigue that usually accompanies the real flu.
After a couple of hours it gets a bit better but the fatigue syptoms are constant all day including me being "wobbly" and unsteady on my legs , pain & numbness in in both legs and lower arms with waves of sickness, such things as coffee no longer give me any "lift" (I used to get instant pick ups from a cup of coffee last year and was very healthy up until march last year when the fatigue etc first arrived).

I dont really feel sad or depressed but these ill feelings are getting me down and a bit worried as the doctor although he listens offers no relief.
After having to leave my pysically demanding job in October last year due to me not being to handle the constant lifting and fast pysical type of work anymore I sort of expected that I would have felt better by now.

So after that "history" my questions are ....

A: Can the symptms and very real pains Ive listed above be caused by depression?

B: Although most of the net says that there are not withdrawal side effects with prozac / fluoxentine can these pains / fatigue and nausia be caused by prozac withdrawl and has anyone suffered the same?


Sorry for my long winded post but the net seems very confusing about symptoms etc and people here seem to have the "real" experiance that I think gps on the whole probably lack.


Thanks for any responce in advance and happy easter!!!

medopedia
New Member


Date Joined Apr 2007
Total Posts : 8
   Posted 4/5/2007 3:31 PM (GMT -7)   
Hi- I'm a new member too, but I'll give your questions a shot.

a) Those are not symptoms of depression, at least not primary symptoms. It sounds like something else, possibly related to your job burnout from last year.

b) it is possible these could be withdrawl effects, but I don't think they are. When I went off after a few years of 20mg/day, I did a slow taper off, and did not feel any physical symptoms, lower energy levels, just a subtle shift in mental perspective.

I hope you find out what is causing your fatigue and other symptoms.

Bobby46
New Member


Date Joined Apr 2007
Total Posts : 2
   Posted 4/5/2007 4:41 PM (GMT -7)   
Thanks for your reply , can you remember how long you took on your "tapering off" off fluoxentine / prozac and how you did it ? , did you feel any benefit from your time on prozac and are you ok now?

Hope you are well now , cheers and happy easter.

medopedia
New Member


Date Joined Apr 2007
Total Posts : 8
   Posted 4/6/2007 5:37 AM (GMT -7)   
Hi;

For my tapering off prozac, what I did, on my GP's advice, was to start taking full dose (20mg) one day, then 1/2 dose every other day for 2 weeks. Then, 3rd week, 1/2 dose every day. 4th week, no dose one day, then 1/2 dose every other day. Etc, kept taking less each week, by the end (about 8 weeks) it was down to 10 mg every week I think- by that time I didn't feel any effects of the Prozac at all, and it was easy to stop taking the last dose.

I did feel like the time on Prozac helped me through a bad period (I'd been feeling pretty devastated after the end of a 10-year relationship) and when I began taking Prozac, I started going out again and being more energietic and involved with life. Moved to another city, met someone nice and now am fine w/out the Prozac. I know if I ever get that depressed again that I will have something to fall back on and help me out.

By the way, Prozac/fluoxentine, since it has a relatively long 'half-life' in the bloodstream, is one of the easier SSRI's to get oof of. Paxil is by far the worst. Google Paxil withdrawl if you want to read some horror stories.

all the best

ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 4/6/2007 5:44 AM (GMT -7)   
Hi Bobby
Welcome to the board.
If you do not feel that you are receiving help from your current doctor then maybe it is time to get a second opinion.
At least if you do that then you will feel better that it is the meds or isn't.
Also have they done a physical yet? I would think they would want to just to make sure it is not something else besides depression.
Better to be safe than sorry on that.
Also,keep in mind that meds effect different people in different ways. Some meds say that you can not become addicted to them,but there are people that have a low tolerance and will become addicted. Not everyone is the same.

Please keep us posted and stay strong

Shy
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

www.healingwell.com/donate

"I am woman,hear me roar one day and cry the next!!!"

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:45 AM (GMT -7)
There are a total of 2,733,979 posts in 301,164 threads.
View Active Threads


Who's Online
This forum has 151298 registered members. Please welcome our newest member, FrankByMonster.
184 Guest(s), 3 Registered Member(s) are currently online.  Details
bluelyme, Stanislav, maldugs


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer